Alert archive / California / Flash Flood Watches in 2017

Flash Flood Watch 2, NWS Los Angeles, CA

January 8, 2017Los Angeles County, California

NWS Los Angeles, CA issued this flash flood watch at Jan 8, 2017, 11:55 AM PST for Los Angeles County, California. It took effect at Jan 8, 2017, 4:00 PM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2017, 11:55 AM PST (19:55 UTC)
In effect from
Jan 8, 2017, 4:00 PM PST
Expired
Jan 9, 2017, 7:08 AM PST
In force
15 hr
Issued by
NWS Los Angeles, CA
Flood severity
None

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 7.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2017-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2017-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2341 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

920 
WGUS66 KLOX 081955
FFALOX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1155 AM PST SUN JAN 8 2017

...FLASH FLOODING AND MUD AND DEBRIS FLOWS POSSIBLE FOR RECENT
BURN AREAS OF SOUTHWESTERN CALIFORNIA THIS EVENING THROUGH MONDAY
MORNING...

.A STRONG COLD FRONT WILL INTERACT WITH A DEEP PLUME OF
SUBTROPICAL MOISTURE, BRINGING A PERIOD OF MODERATE TO HEAVY
RAINFALL TO THE AREA. HIGH RAINFALL RATES...IN EXCESS OF ONE HALF
INCH PER HOUR...WILL BE POSSIBLE. THESE RAINFALL RATES MAY BE
INTENSE ENOUGH TO CREATE MUD AND DEBRIS FLOWS IN AND AROUND THE
RECENT BURN AREAS. 

CAZ034-037-090800-
/O.NEW.KLOX.FF.A.0002.170109T0000Z-170109T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...PASO ROBLES...ATASCADERO
1155 AM PST SUN JAN 8 2017

...FLASH FLOOD WATCH FOR THE RECENT BURN AREAS IN EFFECT FROM
4 PM PST THIS AFTERNOON THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A

* FLASH FLOOD WATCH FOR THE RECENT BURN AREAS IN SAN LUIS OBISPO
  COUNTY...INCLUDING THE CHIMNEY FIRE.

* FROM 4 PM PST THIS AFTERNOON THROUGH LATE TONIGHT

* RAINFALL RATES IN EXCESS OF ONE HALF INCH PER HOUR WILL BE
  POSSIBLE AS THE COLD FRONT SWEEPS THROUGH. 

* THESE POTENTIAL RAINFALL RATES COULD PRODUCE FLASH FLOODING AND
  MUD AND DEBRIS FLOWS IN AND AROUND THE CHIMNEY BURN AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN
THE CHIMNEY BURN AREA. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

SOUTHERN CALIFORNIA RESIDENTS...IN OR BELOW THE RECENTLY BURNED
AREAS ARE URGED TO TAKE THE STEPS NECESSARY TO PROTECT THEIR
PROPERTY. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT AND
FOLLOW DIRECTIONS OF EMERGENCY PREPAREDNESS OFFICIALS.

&&

$$

CAZ035-036-039-052-090800-
/O.NEW.KLOX.FF.A.0002.170109T0300Z-170109T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA MARIA...LOMPOC...VANDENBERG...
SOLVANG...SANTA YNEZ...SANTA BARBARA...MONTECITO...CARPINTERIA...
SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
1155 AM PST SUN JAN 8 2017

...FLASH FLOOD WATCH FOR THE RECENT BURN AREAS IN EFFECT FROM
7 PM PST THIS EVENING THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A

* FLASH FLOOD WATCH FOR THE RECENT BURN AREAS IN SANTA BARBARA
  COUNTY...INCLUDING THE CANYON...REY AND SHERPA BURN AREAS.

* FROM 7 PM PST THIS EVENING THROUGH MONDAY MORNING

* RAINFALL RATES IN EXCESS OF ONE HALF INCH PER HOUR WILL BE
  POSSIBLE AS THE COLD FRONT SWEEPS THROUGH. 

* THESE POTENTIAL RAINFALL RATES COULD PRODUCE FLASH FLOODING AND
  MUD AND DEBRIS FLOWS IN AND AROUND THE CANYON...REY AND SHERPA
  BURN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN AND
AROUND THE CANYON...REY AND SHERPA BURN AREAS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

SOUTHERN CALIFORNIA RESIDENTS...IN OR BELOW THE RECENTLY BURNED
AREAS ARE URGED TO TAKE THE STEPS NECESSARY TO PROTECT THEIR
PROPERTY. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT AND
FOLLOW DIRECTIONS OF EMERGENCY PREPAREDNESS OFFICIALS.

&&

$$

CAZ040-044-045-053-090800-
/O.NEW.KLOX.FF.A.0002.170109T0600Z-170109T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS-
VENTURA COUNTY COASTAL VALLEYS-VENTURA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...
SANTA PAULA...FILLMORE...OJAI...PIRU...THOUSAND OAKS...
SIMI VALLEY...MOORPARK...NEWBURY PARK...LOCKWOOD VALLEY...
MOUNT PINOS
1155 AM PST SUN JAN 8 2017

...FLASH FLOOD WATCH FOR THE RECENT BURN AREAS IN EFFECT FROM
10 PM PST THIS EVENING THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A

* FLASH FLOOD WATCH FOR THE RECENT BURN AREAS IN VENTURA
  COUNTY...INCLUDING THE PINE...SOLIMAR AND SPRINGS BURN AREAS. 

* FROM 10 PM PST THIS EVENING THROUGH MONDAY MORNING

* RAINFALL RATES IN EXCESS OF ONE HALF INCH PER HOUR WILL BE
  POSSIBLE AS THE COLD FRONT SWEEPS THROUGH. 

* THESE POTENTIAL RAINFALL RATES COULD PRODUCE FLASH FLOODING AND
  MUD AND DEBRIS FLOWS IN AND AROUND THE PINE...SOLIMAR AND
  SPRINGS BURN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN
AND AROUND THE PINE...SOLIMAR AND SPRINGS BURN AREAS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

SOUTHERN CALIFORNIA RESIDENTS...IN OR BELOW THE RECENTLY BURNED
AREAS ARE URGED TO TAKE THE STEPS NECESSARY TO PROTECT THEIR
PROPERTY. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT AND
FOLLOW DIRECTIONS OF EMERGENCY PREPAREDNESS OFFICIALS.

&&

$$

CAZ046-054-059-088-547-548-090800-
/O.NEW.KLOX.FF.A.0002.170109T1200Z-170109T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG...
LANCASTER...PALMDALE...SANTA CLARITA...NEWHALL...VALENCIA...
WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY...
PASADENA...SAN GABRIEL...POMONA
1155 AM PST SUN JAN 8 2017

...FLASH FLOOD WATCH FOR THE RECENT BURN AREAS IN EFFECT FROM
LATE TONIGHT THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A

* FLASH FLOOD WATCH FOR THE RECENT BURN AREAS IN LOS ANGELES
  COUNTY...INCLUDING THE SAND...FISH...AND OTHER RECENT BURN
  AREAS. 

* FROM LATE TONIGHT THROUGH MONDAY MORNING

* RAINFALL RATES IN EXCESS OF ONE HALF INCH PER HOUR WILL BE
  POSSIBLE AS THE COLD FRONT SWEEPS THROUGH. 

* THESE POTENTIAL RAINFALL RATES COULD PRODUCE FLASH FLOODING AND
  MUD AND DEBRIS FLOWS IN AND AROUND THE SAND...FISH AND OTHER
  RECENT BURN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN
AND BELOW THE RECENTLY BURNED AREAS...INCLUDING THE SAND AND FISH
BURN AREAS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

SOUTHERN CALIFORNIA RESIDENTS...IN OR BELOW THE RECENTLY BURNED
AREAS ARE URGED TO TAKE THE STEPS NECESSARY TO PROTECT THEIR
PROPERTY. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT AND
FOLLOW DIRECTIONS OF EMERGENCY PREPAREDNESS OFFICIALS.

&&

$$

RAT
4 follow-up statements
880 
WGUS66 KLOX 090759
FFALOX

FLOOD WATCH
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1159 PM PST SUN JAN 8 2017

...FLASH FLOODING AND MUD AND DEBRIS FLOWS POSSIBLE FOR RECENT
BURN AREAS OF SOUTHWESTERN CALIFORNIA THROUGH THIS MORNING...

.A STRONG COLD FRONT WILL INTERACT WITH A DEEP PLUME OF
SUBTROPICAL MOISTURE...BRINGING A PERIOD OF MODERATE TO HEAVY
RAINFALL TO THE AREA. HIGH RAINFALL RATES...IN EXCESS OF ONE HALF
INCH PER HOUR...WILL BE POSSIBLE. THESE RAINFALL RATES MAY BE
INTENSE ENOUGH TO CREATE MUD AND DEBRIS FLOWS IN AND AROUND THE
RECENT BURN AREAS.

CAZ034-037-091200-
/O.CON.KLOX.FF.A.0002.000000T0000Z-170109T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...PASO ROBLES...ATASCADERO
1159 PM PST SUN JAN 8 2017

...FLASH FLOOD WATCH FOR THE CHIMNEY FIRE BURN AREA REMAINS IN
EFFECT UNTIL 4 AM PST THIS MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE CHIMNEY FIRE BURN AREA IN SAN LUIS OBISPO COUNTY.

* UNTIL 4 AM PST THIS MORNING

* RAINFALL RATES IN EXCESS OF ONE HALF INCH PER HOUR WILL BE 
  POSSIBLE AS THE COLD FRONT SWEEPS THROUGH. 

* THESE POTENTIAL RAINFALL RATES COULD PRODUCE FLASH FLOODING 
  AND MUD AND DEBRIS FLOWS IN AND AROUND THE CHIMNEY BURN AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN
THE CHIMNEY BURN AREA.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

SOUTHERN CALIFORNIA RESIDENTS...IN OR BELOW THE RECENTLY BURNED
AREAS ARE URGED TO TAKE THE STEPS NECESSARY TO PROTECT THEIR
PROPERTY. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT AND
FOLLOW DIRECTIONS OF EMERGENCY PREPAREDNESS OFFICIALS.

&&

$$

CAZ035-036-039-052-091500-
/O.CON.KLOX.FF.A.0002.000000T0000Z-170109T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA MARIA...LOMPOC...VANDENBERG...
SOLVANG...SANTA YNEZ...SANTA BARBARA...MONTECITO...CARPINTERIA...
SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
1159 PM PST SUN JAN 8 2017

...FLASH FLOOD WATCH FOR RECENT BURN AREAS REMAINS IN EFFECT
UNTIL 7 AM PST THIS MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE RECENT BURN AREAS IN SANTA BARBARA COUNTY...INCLUDING THE
  CANYON...REY AND SHERPA BURN AREAS.

* UNTIL 7 AM PST THIS MORNING

* RAINFALL RATES IN EXCESS OF ONE HALF INCH PER HOUR WILL BE 
  POSSIBLE AS THE COLD FRONT SWEEPS THROUGH. 

* THESE POTENTIAL RAINFALL RATES COULD PRODUCE FLASH FLOODING 
  AND MUD AND DEBRIS FLOWS IN AND AROUND THE CANYON...REY AND 
  SHERPA BURN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN
AND AROUND THE CANYON...REY AND SHERPA BURN AREAS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

SOUTHERN CALIFORNIA RESIDENTS...IN OR BELOW THE RECENTLY BURNED
AREAS ARE URGED TO TAKE THE STEPS NECESSARY TO PROTECT THEIR
PROPERTY. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT AND
FOLLOW DIRECTIONS OF EMERGENCY PREPAREDNESS OFFICIALS.

&&

$$

CAZ040-044-045-053-091600-
/O.CON.KLOX.FF.A.0002.000000T0000Z-170109T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS-
VENTURA COUNTY COASTAL VALLEYS-VENTURA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...
SANTA PAULA...FILLMORE...OJAI...PIRU...THOUSAND OAKS...
SIMI VALLEY...MOORPARK...NEWBURY PARK...LOCKWOOD VALLEY...
MOUNT PINOS
1159 PM PST SUN JAN 8 2017

...FLASH FLOOD WATCH FOR RECENT BURN AREAS REMAINS IN EFFECT
UNTIL 10 AM PST THIS MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE RECENT BURN AREAS IN VENTURA COUNTY...INCLUDING THE
  PINE...SOLIMAR AND SPRINGS BURN AREAS.

* UNTIL 10 AM PST THIS MORNING

* RAINFALL RATES IN EXCESS OF ONE HALF INCH PER HOUR WILL BE 
  POSSIBLE AS THE COLD FRONT SWEEPS THROUGH. 

* THESE POTENTIAL RAINFALL RATES COULD PRODUCE FLASH FLOODING 
  AND MUD AND DEBRIS FLOWS IN AND AROUND THE PINE...SOLIMAR AND 
  SPRINGS BURN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN
AND AROUND THE PINE...SOLIMAR AND SPRINGS BURN AREAS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

SOUTHERN CALIFORNIA RESIDENTS...IN OR BELOW THE RECENTLY BURNED
AREAS ARE URGED TO TAKE THE STEPS NECESSARY TO PROTECT THEIR
PROPERTY. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT AND
FOLLOW DIRECTIONS OF EMERGENCY PREPAREDNESS OFFICIALS.

&&

$$

CAZ046-054-059-088-547-548-091600-
/O.CON.KLOX.FF.A.0002.170109T1200Z-170109T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG...
LANCASTER...PALMDALE...SANTA CLARITA...NEWHALL...VALENCIA...
WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY...
PASADENA...SAN GABRIEL...POMONA
1159 PM PST SUN JAN 8 2017

...FLASH FLOOD WATCH FOR THE RECENT BURN AREAS REMAINS IN EFFECT
FROM 4 AM TO NOON PST TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE RECENT BURN AREAS IN LOS ANGELES COUNTY...INCLUDING THE
  SAND...FISH...AND OTHER RECENT BURN AREAS.

* FROM 4 AM TO NOON PST TODAY

* RAINFALL RATES IN EXCESS OF ONE HALF INCH PER HOUR WILL BE 
  POSSIBLE AS THE COLD FRONT SWEEPS THROUGH. 

* THESE POTENTIAL RAINFALL RATES COULD PRODUCE FLASH FLOODING 
  AND MUD AND DEBRIS FLOWS IN AND AROUND THE SAND...FISH AND 
  OTHER RECENT BURN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN
AND BELOW THE RECENTLY BURNED AREAS...INCLUDING THE SAND AND FISH
BURN AREAS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

SOUTHERN CALIFORNIA RESIDENTS...IN OR BELOW THE RECENTLY BURNED
AREAS ARE URGED TO TAKE THE STEPS NECESSARY TO PROTECT THEIR
PROPERTY. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT AND
FOLLOW DIRECTIONS OF EMERGENCY PREPAREDNESS OFFICIALS.

&&

$$

SUKUP/RORKE
536 
WGUS66 KLOX 091122
FFALOX

FLOOD WATCH
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
322 AM PST MON JAN 9 2017

CAZ035-036-039-052-091230-
/O.CAN.KLOX.FF.A.0002.000000T0000Z-170109T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA MARIA...LOMPOC...VANDENBERG...
SOLVANG...SANTA YNEZ...SANTA BARBARA...MONTECITO...CARPINTERIA...
SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
322 AM PST MON JAN 9 2017

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA HAS
BEEN CANCELLED. THE COLD FRONT WITH THE HEAVIEST RAIN HAS MOVED
EAST OF THE AREA.

$$

CAZ034-037-091230-
/O.CAN.KLOX.FF.A.0002.000000T0000Z-170109T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...PASO ROBLES...ATASCADERO
322 AM PST MON JAN 9 2017

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA HAS
BEEN CANCELLED. THE COLD FRONT WITH THE HEAVIEST RAIN HAS MOVED
EAST OF THE AREA.

$$

CAZ040-044-045-053-091800-
/O.CON.KLOX.FF.A.0002.000000T0000Z-170109T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS-
VENTURA COUNTY COASTAL VALLEYS-VENTURA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...
SANTA PAULA...FILLMORE...OJAI...PIRU...THOUSAND OAKS...
SIMI VALLEY...MOORPARK...NEWBURY PARK...LOCKWOOD VALLEY...
MOUNT PINOS
322 AM PST MON JAN 9 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...VENTURA COUNTY COAST...VENTURA COUNTY COASTAL 
  VALLEYS...VENTURA COUNTY INTERIOR VALLEYS AND VENTURA COUNTY 
  MOUNTAINS. 

* UNTIL 10 AM PST THIS MORNING

* RAINFALL RATES IN EXCESS OF ONE HALF INCH PER HOUR WILL BE 
  POSSIBLE AS THE COLD FRONT SWEEPS THROUGH. 

* THESE POTENTIAL RAINFALL RATES COULD PRODUCE FLASH FLOODING 
  AND MUD AND DEBRIS FLOWS IN AND AROUND THE PINE...SOLIMAR AND 
  SPRINGS BURN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN
AND AROUND THE PINE...SOLIMAR AND SPRINGS BURN AREAS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

SOUTHERN CALIFORNIA RESIDENTS...IN OR BELOW THE RECENTLY BURNED
AREAS ARE URGED TO TAKE THE STEPS NECESSARY TO PROTECT THEIR
PROPERTY. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT AND
FOLLOW DIRECTIONS OF EMERGENCY PREPAREDNESS OFFICIALS.

&&

$$

CAZ046-054-059-088-547-548-092000-
/O.CON.KLOX.FF.A.0002.170109T1200Z-170109T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG...
LANCASTER...PALMDALE...SANTA CLARITA...NEWHALL...VALENCIA...
WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY...
PASADENA...SAN GABRIEL...POMONA
322 AM PST MON JAN 9 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON PST TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...ANTELOPE VALLEY...LOS ANGELES COUNTY MOUNTAINS 
  EXCLUDING THE SANTA MONICA RANGE...LOS ANGELES COUNTY SAN 
  FERNANDO VALLEY...LOS ANGELES COUNTY SAN GABRIEL VALLEY... 
  SANTA CLARITA VALLEY AND SANTA MONICA MOUNTAINS RECREATIONAL 
  AREA. 

* UNTIL NOON PST TODAY

* RAINFALL RATES IN EXCESS OF ONE HALF INCH PER HOUR WILL BE 
  POSSIBLE AS THE COLD FRONT SWEEPS THROUGH. 

* THESE POTENTIAL RAINFALL RATES COULD PRODUCE FLASH FLOODING 
  AND MUD AND DEBRIS FLOWS IN AND AROUND THE SAND...FISH AND 
  OTHER RECENT BURN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN
AND BELOW THE RECENTLY BURNED AREAS...INCLUDING THE SAND AND FISH
BURN AREAS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

SOUTHERN CALIFORNIA RESIDENTS...IN OR BELOW THE RECENTLY BURNED
AREAS ARE URGED TO TAKE THE STEPS NECESSARY TO PROTECT THEIR
PROPERTY. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT AND
FOLLOW DIRECTIONS OF EMERGENCY PREPAREDNESS OFFICIALS.

&&

$$

ASR
829 
WGUS66 KLOX 091413
FFALOX

FLOOD WATCH
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
613 AM PST MON JAN 9 2017

...FLASH FLOOD WATCH FOR THE VENTURA COUNTY BURN AREAS HAS BEEN
CANCELLED...

CAZ040-044-045-053-091515-
/O.CAN.KLOX.FF.A.0002.000000T0000Z-170109T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS-
VENTURA COUNTY COASTAL VALLEYS-VENTURA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...
SANTA PAULA...FILLMORE...OJAI...PIRU...THOUSAND OAKS...
SIMI VALLEY...MOORPARK...NEWBURY PARK...LOCKWOOD VALLEY...
MOUNT PINOS
613 AM PST MON JAN 9 2017

...FLASH FLOOD WATCH FOR THE VENTURA COUNTY BURN AREAS HAS BEEN
CANCELLED...

THE FLASH FLOOD WATCH FOR THE BURN AREAS IN VENTURA COUNTY HAS
BEEN CANCELLED. THE COLD FRONT WITH THE HEAVIEST RAIN HAS MOVED
EAST OF THE AREA.

$$

CAZ046-054-059-088-547-548-092000-
/O.CON.KLOX.FF.A.0002.000000T0000Z-170109T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG...
LANCASTER...PALMDALE...SANTA CLARITA...NEWHALL...VALENCIA...
WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY...
PASADENA...SAN GABRIEL...POMONA
613 AM PST MON JAN 9 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON PST TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...ANTELOPE VALLEY...LOS ANGELES COUNTY MOUNTAINS 
  EXCLUDING THE SANTA MONICA RANGE...LOS ANGELES COUNTY SAN 
  FERNANDO VALLEY...LOS ANGELES COUNTY SAN GABRIEL VALLEY... 
  SANTA CLARITA VALLEY AND SANTA MONICA MOUNTAINS RECREATIONAL 
  AREA. 

* UNTIL NOON PST TODAY

* RAINFALL RATES IN EXCESS OF ONE HALF INCH PER HOUR WILL BE
  POSSIBLE AS THE COLD FRONT SWEEPS THROUGH.

* THESE POTENTIAL RAINFALL RATES COULD PRODUCE FLASH FLOODING 
  AND MUD AND DEBRIS FLOWS IN AND AROUND THE SAND...FISH AND 
  OTHER RECENT BURN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN
AND BELOW THE RECENTLY BURNED AREAS...INCLUDING THE SAND AND FISH
BURN AREAS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

SOUTHERN CALIFORNIA RESIDENTS...IN OR BELOW THE RECENTLY BURNED
AREAS ARE URGED TO TAKE THE STEPS NECESSARY TO PROTECT THEIR
PROPERTY. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT AND
FOLLOW DIRECTIONS OF EMERGENCY PREPAREDNESS OFFICIALS.

&&

$$
708 
WGUS66 KLOX 091508
FFALOX

FLOOD WATCH
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
708 AM PST MON JAN 9 2017


CAZ046-054-059-088-547-548-091615-
/O.CAN.KLOX.FF.A.0002.000000T0000Z-170109T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG...
LANCASTER...PALMDALE...SANTA CLARITA...NEWHALL...VALENCIA...
WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY...
PASADENA...SAN GABRIEL...POMONA
708 AM PST MON JAN 9 2017

...FLASH FLOOD WATCH IS CANCELLED FOR RECENT BURN AREAS IN LOS
ANGELES COUNTY...

THE FLASH FLOOD WATCH FOR RECENT BURN AREAS IN LOS ANGELES COUNTY
HAS BEEN CANCELLED. THE MAIN RAIN BAND HAS PUSHED EAST OF THE
COUNTY AND HEAVY RAIN IS NO LONGER A THREAT TO THE BURN AREAS.
SCATTERED RAIN SHOWERS REMAIN POSSIBLE THROUGHOUT THE DAY,
HOWEVER, ANY ADDITIONAL RAINFALL WILL BE LESS THAN A QUARTER INCH.  

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood watch went out at Jan 8, 11:23 AM PST, 32 minutes earlier.

Area forecast discussion, Jan 8, 11:23 AM PST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1123 AM PST Sun Jan 8 2017

.SYNOPSIS...
Partly to mostly cloudy skies with warmer temperatures expected
today. Late tonight into Monday a fast moving cold front will
bring a period of moderate to heavy rain to portions of southwest
California. Additional widespread rainfall is possible with a
cooler system late Tuesday into Wednesday. More rain is possible
later in the week with continued cool conditions.

&&

.SHORT TERM...(TDY-TUE)

Overall, based on initial 12Z model guidance, forecast is still
very much on track this morning. Through this afternoon, partly to
mostly cloudy skies will prevail. With some sunshine and weak
offshore gradients, today will be a warmer day with some coastal
and valley areas climbing to around 70. Additionally there will be
some gusty southerly winds today, but any advisory-level winds are
expected to remain localized.

For this evening through Monday afternoon, potent cold front will
interact with a long plume of subtropical air to bring another
round of rain to the area. Rain will start across the Central
Coast this evening then move into Ventura county after midnight
and into Los Angeles county just in time for the Monday morning
commute with the front exiting Los Angeles county by Monday
afternoon. Behind the front, scattered showers will continue
through Monday evening. The front will be moving pretty quickly,
with a shorter duration of rainfall, but higher intensities.
Southerly flow ahead of the front will greatly enhance amounts on
south-facing slopes.

Rainfall totals are expected to be rather impressive. Totals will
range from 2-3 inches across San Luis Obispo county (with 4-6
inches near Rocky Butte), 1.5-3 inches across Santa Barbara
county, 1-2.5 inches across Ventura county and 0.75-2 inches
across Los Angeles county. Main issue to determine today will be
potential rainfall intensities. There is the possibility that
hourly rainfall rates could exceed 0.50 which could pose problems
to the recent burn areas. Will make decision about any possible
Flash Flood Watch for burn areas with the afternoon forecast. Snow
levels will still remain rather high, but some of the highest
elevations could receive an inch or two of snowfall.

On Tuesday, a moist westerly flow will keep the possibility of
some light precipitation just about anywhere across the district.
However by Tuesday evening, rain chances will be on the increase
across the Central Coast.

.LONG TERM...(WED-SAT)

Moist and somewhat unstable air will move across the area
Wednesday and will keep a decent chc of shower activity going
across the area for the entire day. Hgts will be in the chilly
558DM range which when coupled with the clouds and showers will
make for a chilly day with coast and vly temps struggling to reach
even 60 degrees or another way...max temps will be 8 to 12 degrees
blo normal.

On Thursday a trof (GFS) or a full blown upper low (EC) will move
down and over the state. The EC's soln is much wetter and more
dynamic. For now just just brought a chc of rain to the area and
will watch to see how this develops. Thursday looks to be the
coolest day of the week with max temps dropping another few
degrees from Wednesdays already chilly readings. Since it will be
such a cool day the snow levels will be quite low and the mountain
passes could be affected.

It looks like there will be some ridging on Friday and Saturday so
look for some sunshine finally will make it to the area along with
a warming trend.

&&

.AVIATION...08/1800Z.

At 1800Z at KLAX... there was no notable inversion.

Mostly VFR conditions today will be followed by increased MVFR and
IFR conditions tonight into Monday morning. The worsening
conditions will arrive on the central coast this evening and push
southeast into LA county by early Monday morning.

KLAX...Good confidence in 18z TAF. Increasing precipitation and
chances of east winds of 10 knots or more arrive early Monday
morning and last well into the afternoon before switching to the
SW late in the day. VFR conditions will transition to MVFR or IFR
early Monday morning.

KBUR...Good confidence in 18z TAF. Increasing precipitation
arrives early Monday morning along with IFR conditions.

&&

.MARINE...08/900 AM.

MODERATE CONFIDENCE IN WINDS INCREASING ACROSS THE COASTAL WATERS TODAY
IN ADVANCE OF THE FRONTAL PASSAGE. LOWER CONFIDENCE IN WINDS REACHING
GALE FORCE IN THE NORTHERN AND CENTRAL OUTER WATERS AND IN THE
NEARSHORE WATERS NORTH OF POINT CONCEPTION FOR MORE THAN A FEW
HOURS. MODERATE CONFIDENCE IN SMALL CRAFT ADVISORY WINDS OVER THE
WESTERN SBA CHANNEL AND SOUTH TO SAN NICOLAS ISLAND THROUGH THE
FRONTAL PASSAGE.

A STEEP, SHORT PERIOD SOUTH SWELL WILL BUILD THROUGH THE DAY AS
WELL AND PEAK ON MONDAY MORNING.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Coastal Flood Advisory in effect until 9 AM PST Monday for
      zones 34-35. (See LAXCFWLOX).
PZ...Gale Warning in effect until 9 PM PST this evening for zones
      645-670-673. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK...(TUE-SAT)
More storms are forecast to pass over the area Tuesday afternoon
through Thursday adding more rainfall to the area totals.

&&

PUBLIC...RAT/Rorke
AVIATION...Sweet
MARINE...SWEET
SYNOPSIS...Munroe

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 5:00 PM PSTSpecial Marine WarningLOX105 min
Jan 7, 5:48 PM PSTSpecial Weather StatementLOXSanta Barbara57 min
Jan 7, 6:02 PM PSTAreal Flood AdvisoryLOXSanta Barbara118 min
Jan 7, 6:23 PM PSTSpecial Marine WarningLOX112 min
Jan 7, 6:48 PM PSTSpecial Weather StatementLOXSanta Barbara, Ventura87 min
Jan 7, 7:39 PM PSTGale WarningLOX25 hr
Jan 7, 7:39 PM PSTSmall Craft AdvisoryLOX7 hr
Jan 7, 7:55 PM PSTSpecial Weather StatementLOXLos Angeles35 min
Jan 8, 3:05 AM PSTGale WarningLOX18 hr
Jan 8, 3:05 AM PSTSmall Craft AdvisoryLOX6 hr
Jan 8, 2:16 PM PSTWind AdvisoryLOXSanta Barbara20 hr

Nearby

Flash Flood Watches in California, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.